Entrez PubMed Nucleotide Protein Genome Structure OMIM PMC Journals Books
 Search for
  Limits Preview/Index History Clipboard Details    
About Entrez
spacer gif
back to About Entrez
back to About Entrez

Text Version

Entrez PubMed
Help | FAQ

PubMed Services
Journals Database
MeSH Database
Single Citation Matcher
Batch Citation Matcher
Clinical Queries

Related Resources
Order Documents
NLM Gateway
Consumer Health
Clinical Alerts
PubMed Central

Privacy Policy


1: Ann Pharmacother. 1992 Sep;26(9):1090-1. Related Articles, Links

Case report of a syncopal episode associated with fluoxetine.

McAnally LE, Threlkeld KR, Dreyling CA.

St. Anthony Hospital, Oklahoma City, OK 73101.

OBJECTIVE: To report a syncopal episode associated with fluoxetine in a young, relatively healthy man. DESIGN: Single case report. SETTING: 585-bed private hospital. PATIENT: A 30-year-old man with hypertension, esophageal ulcers, and syncope of recent onset. RESULTS: Fluoxetine was started six weeks prior to the syncopal episode in this patient, and is the medication most temporally associated with the event. Because the patient had a normal neurologic examination and electroencephalogram, but an abnormal electrocardiogram on admission and one month after discharge, the syncopal episode was most likely caused by cardiovascular effects of fluoxetine. CONCLUSIONS: Fluoxetine has been reported to cause cardiac conduction abnormalities in otherwise normal individuals. Bradycardia secondary to a direct effect of fluoxetine, or to a drug interaction among fluoxetine, ranitidine, and enalapril is the most likely explanation for this patient's syncopal episode.

Publication Types:
  • Case Reports

PMID: 1421672 [PubMed - indexed for MEDLINE]